Will using zocor caused bloatiness?
QUESTION: Will using zocor caused bloatiness?
ANSWER: Hi there,
The truth is that Zocor causes bloating as side effect, because of its mechanism of action. As you probably know, Zocor and all the other statins are inhibiting an enzyme known as HMG CoA reductase.
This specific enzyme is responsible for the endogenous cholesterol synthesis. This endogenous cholesterol is formed in the liver by the fat acids acquired with the food.
However, when the mentioned enzyme is blocked, the molecules, which are normally used for cholesterol production, are unused.
Thus, they accumulate in the gastrointestinal tract, where the bacteria are metabolizing them. You have to know, that during their metabolism, a lot of gas is produced, which of course leads to bloating and other unpleasant symptoms.
The good thing is that there is a way for you to avoid this unpleasant Zocor’s side effect. You have to reduce the intake of cholesterol, fat acids and triglycerides acquired with the food.
In this way, less cholesterol will accumulate in the gastrointestinal tract, which will result with lower production of gas.
I think you have to know that when you are using Zocor, you have to follow strict low-cholesterol diet. So, in purpose to follow such diet, you have to stop eating fast foods, fried foots, pork, beef and other stuff.
The best decision you can take is to start eating fruits and vegetables along with chicken meat and fish. In addition, fish meat contains plenty of omega-3 fat acids, which improve the cholesterol metabolism.
Hope it helped!
Zocor insomnia connection
QUESTION: What is the zocor insomnia connection about? Can one taking Zocor for almost 3 years experience insomnia and how to deal?This HMG-CoA reductase can be situated in the brain and in the tissues. Zocor can pass through the barrier that protects the brain from different molecules i.e. the hemato-encephal barrier (HEB).
Zocor (Simvastatin) is a drug used for lowering your cholesterol. The effect of this drug is realized by inhibiting HMG-CoA reductase (Hydroxy Methyl Glutaryl- Coenzyme A), an enzyme responsible for the synthesis of cholesterol.
By inhibiting HMG-CoA reductase, Zocor is reducing the synthesis of endogen cholesterol and fat acids.
As a consequence, this drug is capable to inhibit this enzyme in the brain. This is exactly how Zocor is causing insomnia.
For your information, there exist certain molecules which are affecting the center of the sleep. However it is still unknown how insomnia is related to Zocor usage as insomnia is a very rare side effect of this drug (i.e. one patient of every 10000 does experience it).
In addition, so far, no study has been carried out to understand the molecule substrate of the insomnia caused by Zocor.
When the patient reports insomnia related to Zocor use, the doctors prefer to change this drug with others that are not passing (HEB), avoiding insomnia and, at the same time, they are reducing the cholesterol in your organism.
Some of the statins are not passing HEB because their molecule is too big. For that reason, it is important for you to inform your doctor about this side effect.
In this case, he will make the decision to change the drug with something else or provide you other drug to make you sleep well. It all depends on your case.
All the best!